Arkansas, 2014

Damaging Wind in Arkansas, June 26, 2014

June 26, 2014 · NWS SHV · 1 event in 1 county or zone

Scattered showers and thunderstorms developed during the early evening hours of June 26th, as an outflow boundary interacted with an unstable air mass and a weak northwest to southeast surface boundary extending from Northern McCurtain County Oklahoma and across northern Howard, Hempstead, and southern Clark Counties in Southwest Arkansas . One strong thunderstorm affected eastern Howard County,…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered showers and thunderstorms developed during the early evening hours of June 26th, as an outflow boundary interacted with an unstable air mass and a weak northwest to southeast surface boundary extending from Northern McCurtain County Oklahoma and across northern Howard, Hempstead, and southern Clark Counties in Southwest Arkansas . One strong thunderstorm affected eastern Howard County, and produced strong localized wind gusts to down a few trees on the south side of Nashville shortly after 830 pm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 26, 6:01 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 26, 6:01 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT THU JUN 26 2014

.AVIATION...
FOR THE 27/00Z TAFS...DAYTIME CONVECTION IS GRADUALLY DIMINISHING
ACROSS THE AREA...BUT WILL REMAIN A THREAT AT OUR S AR/N LA SITES
FOR THE FIRST FEW HOURS OF THIS TAF PERIOD BEFORE MOSTLY ENDING.
MVFR/IFR CIGS SHOULD REDEVELOP PRIOR TO SUNRISE ON FRIDAY WITH A
VERY MOISTURE RICH BOUNDARY LAYER IN PLACE. PATCHY FOG WILL ALSO
BE A CONCERN AS WELL...PRIMARILY IN THOSE AREAS WHERE RAINFALL HAS
RECENTLY OCCURRED SO VSBYS MAY DROP TO MVFR AT TIMES NEAR DAYBREAK.
SOUTH WINDS EXPECTED TO DROP OFF TO 10 KTS OR LESS OVERNIGHT AND
THEN INCREASE BY LATE MORNING TO 12-18 KTS WITH HIGHER GUSTS IN
EXCESS OF 25 KTS. CONVECTION WILL BEGIN TO RAMP UP ONCE AGAIN AS
WELL FROM LATE MORNING THROUGHOUT THE REMAINDER OF THE TAF PERIOD.
/19/

&&

.PREV DISCUSSION... /ISSUED 251 PM CDT THU JUN 26 2014/

DISCUSSION...
SHOWERS AND THUNDERSTORMS SOUTH OF INTERSTATE 20 THIS AFTERNOON TO
CONTINUE STREAMING NORTH AND EAST INTO THE EVENING HOURS BEFORE
GRADUALLY DISSIPATING. UPPER-LEVEL TROUGH ACROSS TEXAS TO SHIFT
EAST OVER THE NEXT COUPLE OF DAYS ALLOWING FOR DAYTIME PRECIPITATION
COVERAGE TO GRADUALLY DIMINISH THROUGHOUT THE WEEKEND.

OVERNIGHT LOW TEMPERATURES TO FALL INTO THE UPPER 60S TO LOWER 70S
TONIGHT AND FRIDAY NIGHT WITH HIGH TEMPERATURES TO CLIMB INTO THE
MID TO UPPER 80S ON FRIDAY.

SOUTH WINDS TO INCREASE TO 15 TO 20 MPH DURING THE AFTERNOON
HOURS ON FRIDAY...SATURDAY...AND SUNDAY AS A SURFACE LOW DEEPENS
ACROSS THE TEXAS PANHANDLE...ALLOWING FOR AN ENHANCED PRESSURE
GRADIENT ACROSS PORTIONS OF THE REGION. COULD SEE LAKE WIND
ADVISORY CRITERIA BEING MET ESPECIALLY ON SATURDAY AND SUNDAY
ACROSS EAST TEXAS.

UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE GULF OF MEXICO TO
BUILD NORTH ACROSS THE REGION THROUGHOUT THE WEEKEND ALLOWING FOR
DRY CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE FORECAST
PERIOD. ASIDE FROM MORNING LOW CLOUDS...MOSTLY CLEAR TO PARTLY
CLOUDY SKIES TO PREVAIL WITH HIGH TEMPERATURES TO CLIMB INTO THE
LOW TO MID 90S EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  86  71  91  74 /  40  50  20  30  20
MLU  69  85  69  88  72 /  60  60  30  30  20
DEQ  69  85  70  88  73 /  30  30  20  20  10
TXK  70  86  70  89  73 /  40  40  20  20  10
ELD  69  86  69  88  72 /  50  60  30  30  20
TYR  71  87  74  90  74 /  30  30  20  20  10
GGG  70  88  72  91  74 /  30  30  20  20  10
LFK  72  88  72  92  75 /  30  40  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19
Hazardous weather outlook, Jun 26, 11:33 AM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CDT THU JUN 26 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1233 PM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
MOST OF THE FOUR STATE REGION THIS AFTERNOON. LOCALLY HEAVY
RAINFALL WITH FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE WITH
SOME STORMS. ANY STRONG THUNDERSTORMS LATER TODAY WILL ALSO HAVE
THE CAPABILITY OF PRODUCING STRONG WIND GUSTS. NO WIDESPREAD
SEVERE THUNDERSTORMS OR FLASH FLOODING IS EXPECTED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY WITH
DECREASING COVERAGE EXPECTED ON SATURDAY AND SUNDAY. LOCALLY HEAVY
DOWNPOURS WILL BE LIKELY WITH ISOLATED STRONG STORMS PRODUCING
GUSTY WINDS. OTHERWISE...NO WIDESPREAD SEVERE THUNDERSTORM
ACTIVITY IS EXPECTED THROUGH THE WEEKEND INTO THE MIDDLE PART OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH
TONIGHT.

05

In the hours before

Special weather statement, Jun 26, 7:24 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CDT THU JUN 26 2014

ARZ051-060-270215-
HEMPSTEAD-HOWARD-
824 PM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD AND HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     NASHVILLE...

AT 822 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF WASHINGTON...OR 10
MILES SOUTHEAST OF MINERAL SPRINGS...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

19

The radar

The Western Arkansas radar (KSRX), 157 km away, was scanning. The volume nearest the first event began at 01:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Howard

When
June 26, 7:35 PM CST
Where
Howard County, 0.69 mi N of Nashville
Measured
54 kt (62 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.940, -93.850

A few trees were downed on the south side of Nashville, Arkansas.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518938.